Coronary Vasospasm after Giving Adenosine for Supraventricular Tachycardia

Mohit Naredi, Anil bharani

Abstract


1

Palpitations due to supra-ventricular tachycardia are a common mode of presentation to the emergency department. A 12 lead electrocardiography usually leads to immediate diagnosis and prompt management of this condition. Adenosine injection is the treatment of choice for rapid termination of supra-ventricular tachycardia which is widely used. It is generally considered safe and serious side effects are rare. We presented a rare case of a post-menopausal female admitted with supra-ventricular tachycardia and after injection of Adenosine, chest pain with a transient elevation of ST segment occurred. The ST segment changes reverted back to normal after a few minutes spontaneously without any therapy. This phenomenon could be explained due to coronary vasospasm produced by Adenosine. A review of literature revealed anecdotal cases of adenosine induced possible coronary vasospasm.

Full Text:

PDF

1



Creative Commons License
This work is licensed under a Creative Commons Attribution-NonCommercial 4.0 International License.

 

 

pISSN: 2476-7174
eISSN: 2476-468X

 _________________________________________________________________________________________________________________________